Aa
A
A
A
Close
HIV Prevention Community
53.5k Members
Avatar universal

POST EXPOSURE PROPHYLAXIS

Hi everyone, I have take a PEP treatment for 25 days, which included Lopinavir&Ritrnonavir & Truvada.

I have had diarrhea, anxiety, sleepless nights, depression, numbness in hands and legs, while using these
medications. Its been a week i stopped the medication and all my HIV tests have been negative so far.

I have been reading on the internet that these drugs are poisonous and have a lot of side effects and can cause liver damage, dna damange,
and can even lead to death in extreme cases. I did not think about all these side effects during the pep treatment
but now im very anxious and i want to know my possible health problems in future. i also want to know the long term side effects.

If there is any specific diet i can follow to get my body get rid off the toxins from these medicines or any follow-up
medical tests that i need to get done..

It will be great help if anyone can help me out of this situation and talk to me. I would really appreciate it. Thanks in advance.
21 Responses
Avatar universal
3 months after your last dose of nPEP is when you can obtain a conclusive result,eventually the drugs will get out of your bloodstream and you should start feeling better.
Avatar universal
Thanks a lot for the reply,
Is there anything specific that i can do to flush out the toxins as soon as possible. Will these medicines give me long term side effects? I feel stupid for taking these medicines as my exposure was only unprotected oral sex. insertive fellatio.

What kind of follow up medical tests should i get done in the future and any special diets that i can follow to reverse the effects of the medicines?
Avatar universal
Eat healthy and detox your system--why did you take nPEP when you had no exposure???.
Avatar universal
The doctors here told me there a very small risk and suggested me to take these tablets, Lopinavir&Ritrnonavir & Truvada. I comepleted 25 days of this and stopped.

Will these medicines give me long term side effects? I have stopped taking them a week back and im feeling ok now.. Any medical tests i should take to follow up?
Avatar universal
They are out of your system now so your body will begin to repair itself.Stop stressing now and put this all behind you.One final matter,those doctors don't know what they are talking about and should never have prescribed nPEP.
Avatar universal
Thanks a lot for the support you have given me sir,
I will try to stop stressing from now on..

I have read articles which said AZT based PEP causes liver damage, nerve damage, mitochondrial toxicity, DNA damage, and an inflammatory immune syndrome called Neuromyotonia.

I have taken Lopinavir&Ritrnonavir & Truvada. are these also AZT? or equally harmful.

I have also read someone saying no documented case of anyone who has lived for more than 15 years after taking PEP

I'm 24 years old sir, I want to know my possible future side effects sir.
and if there is anything i can do to stop them? can detox diets help?

i know my question is repetitive but its only out of anxiety sir, i hope you understand.

Thanks alot for your replies.
Avatar universal
AZT was used in the early 90's and it was a killer,it was doing more harm then good.There are much better treatments now,this is why people are living longer.
Avatar universal
I have also read someone saying no documented case of anyone who has lived for more than 15 years after taking PEP.

Is that true that people might die in 15 years after finishing pep Of lopinavir ritronavir and truvada?
Avatar universal
I am not aware of those findings but any medication taken over long periods causes organ damage.
Avatar universal
Like in my case,
Is short period of lopinavir retronovir & truvada , taken for 25 days cause serious side effects and death?

Avatar universal
No,not for such a short period like that.
Avatar universal
Thanks a lot sir for all your replies and thanks for all the support!
Avatar universal
Would love to hear from other experts as well!
Thanks in advance!
Avatar universal
There is nothing more to add, AZT is still used today in some people's HAART treatments. Your symptoms will clear up in a week or two after you stopped your medication.
Avatar universal
Sir, iv read that PEP treatments cause death, and azt's are much dangerous.
Like in my case,
Is short period of lopinavir retronovir & truvada , taken for 25 days cause serious side effects and death?
Avatar universal
Why are you concerned about AZT, you didn't take AZT. Now move along.
Avatar universal
What about short period of lopinavir retronovir & truvada , taken for 25 days sir?

can they have serious side effects in future or cause death?
Avatar universal
Move along.
Avatar universal
Sir, you mean yer or no?
I didn't understand. Please let me know sir.
Avatar universal
You do not have a concern. Take it to the anxiety group. .
Avatar universal
Hi, folks,

Since this thread is old and the original participants are no longer taking part, we'll close it now.  If you'd like to ask a question or start a new thread, please click the "Post a Question" button near the top of this page.  Thanks!

Claire
______________________________________________________
                                  
                               ******** CLOSED DISCUSSION ********

                                        No more comments, please.
______________________________________________________
Have an Answer?
Top HIV Answerers
366749 tn?1544695265
Karachi, Pakistan
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
These tips can help HIV-positive women live a long, healthy life.
Despite the drop in new infections, black women are still at a high risk for HIV, the virus that causes Aids.
What are your HIV treatment options, and how do you choose the right one? Our panel of experts weighs in.
Learn the truth behind 14 common misconceptions about HIV.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.